Re: Anyone have a rash/acne from plaquenil?
Angela, I've never had a skin reaction to Plaquenil. But as I wrote in a separate thread, when I rethought your multiple rash comments this morning, I started to wonder about your OVERALL TIMELINE. As in, when did each distinct rash appear? Before you schedule a new appt., maybe you could draw a timeline, incl. onset of GI problems, GI meds, all other meds, your GI surgery, your SCLE lesions, any prolonged sun exposure, your Plaquenil start date, etc.
I just found various skin problems possible with IBD = INFLAMMATORY BOWEL DISEASE. (I used caps because IBD is separate & distinct from IBS = Irritable Bowel Syndrome, which is a lesser, non-inflammatory disorder.) I don't remember if you said WHAT your serious GI problems were diagnosed as...? Anyhow, below are a few skin conditions/rashes I read about that are possible in IBD's like Crohn's, Ulcerative Colitis, and Celiac---all of which can co-exist with lupus, btw. (Note this list is just a sampling, there are more.) So, a 64k question could be: could you have one (or more) *GI-related* skin problems, in addition to having *lupus* rashes?
ERYTHEMA NODOSUM, red bumps on shins, ankles, sometimes arms; seen in Ulcerative Colitis and Crohn's.
APHTHOUS STOMATITIS are oral canker sores.
ACRODERMA TITUS ENTEROPATHICA is flaky skin on face, hands, feet; seen in people with zinc deficiency caused by chronic diarrhea.
VASCULITIS = reddened areas that can sometimes ulcerate.
Of course, these are only thoughts from a dumb patient (meaning me, NOT YOU!), but maybe worth reading up on, then discussing with your multiple specialists. I sure hope you get an appt. soon, and that it's helpful. Looking forward to your updates & wishing you good luck and speedy answers. Sending hugs, always, Vee